Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 32, NWS Nashville, TN

March 18, 2021Grundy County, Tennessee

NWS Nashville, TN issued this river flood advisory at Mar 18, 2021, 8:23 AM CDT for Grundy County, Tennessee. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Mar 18, 2021, 8:23 AM CDT (13:23 UTC)
Expired
Mar 18, 2021, 2:15 PM CDT
In force
6 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Grundy County, TN

The radar

The Northeast Alabama radar (KHTX), 45 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Elk River near Pelham (PELT1). The gauge peaked at 11.23 ft at Mar 18, 2021, 8:00 AM CDT.

actionminormoderate5101503/1803/19
Action stage
11 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03578000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

342 
WGUS84 KOHX 181323
FLSOHX

Flood Advisory
National Weather Service Nashville TN
823 AM CDT Thu Mar 18 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Elk River Near Pelham affecting Grundy County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC061-182100-
/O.NEW.KOHX.FL.Y.0032.210318T1323Z-210318T2100Z/
/PELT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
823 AM CDT Thu Mar 18 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Elk River Near Pelham.
* From this morning to this afternoon.
* At 8:00 AM CDT Thursday the stage was 11.2 feet and rising.
* Action stage is 11.0 feet.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 11.0 feet, Water begins to inundate low lying wooded 
  and agricultural areas along the river.


&&

LAT...LON 3531 8593 3532 8587 3532 8583 3529 8582
      3526 8588 3528 8594

$$

CMA
1 follow-up statement
072 
WGUS84 KOHX 181915
FLSOHX

Flood Advisory
National Weather Service Nashville TN
215 PM CDT Thu Mar 18 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Elk River Near Pelham affecting Grundy County.

TNC061-182015-
/O.CAN.KOHX.FL.Y.0032.000000T0000Z-210318T1915Z/
/PELT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
215 PM CDT Thu Mar 18 2021

...The Flood Advisory for the Elk River Near Pelham has been 
cancelled...

The Flood Advisory is cancelled for
  the Elk River Near Pelham.
* At 2:00 PM CDT Thursday the stage was 10.7 feet and falling.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to continue falling through the 
  remainder of the day.


&&

LAT...LON 3531 8593 3532 8587 3532 8583 3529 8582
      3526 8588 3528 8594

$$

CMA

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 18, 6:54 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Mar 18, 6:54 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
654 AM CDT Thu Mar 18 2021

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

The warm front struggled to move its way north earlier in the day
yesterday, which prevented more unstable air from reaching the
mid state. All of the rain earlier in the day cooled the surface
as well and kept surface temperatures cooler even when the wind
shift of the warm front moved through in the evening. Showers are
ongoing early this morning as the upper low works its way eastward
across the MS River Valley. As the upper low continues east, we
are going to get a short break in rain chances later in the
morning but will move back in during the late morning and
afternoon. Winds will pick up as the surface pressure gradient
increases behind the cold front today, so southwesterly winds
around 10-20 mph and gusts up to around 30 mph will be possible
during the daytime hours. As a result, the temperatures will
fall from late morning through the afternoon, and high temps will
be in the morning. On Friday, we will be on the backside of the
upper low, and strong northerly flow will keep temps cool with
highs only in the low 50s for most under drier conditions.

The weekend will see an increase in temperatures as upper ridging
works its way over the region. But, before that, the CAA behind
the trough will bring near freezing temps across the mid state
Saturday morning and even Sunday morning. High temps will be on
the rise in the low 60s Saturday and upper 60s Sunday, and dry.
Warming trend will continue to start the work week with highs
Monday around 70 for most. Next chance for rain will move in later
in the day on Tuesday with a Plains trough which has been further
south over the past few model runs. Models also want to keep an
active pattern through the week, with additional shortwaves
bringing chances for showers and even some thunderstorms Wednesday
through early Friday. Agreement between the models is low past
Wednesday though, so wont put too much weight on any solution, but
the active pattern should continue up to next weekend.

&&

.AVIATION...
12Z TAF DISCUSSION.

Showers will continue off an on for CSV this morning. Other sites
will see vicinity showers later today. Cigs will fall in and out
of IFR heights today and then likely stay low overnight tonight.
Winds will be gusty around 10 to 15 knots out of the southwest
throughout the taf period.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........11
Hazardous weather outlook, Mar 18, 5:21 AM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
521 AM CDT Thu Mar 18 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-191030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
521 AM CDT Thu Mar 18 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

06

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 9:07 PM CDTAreal Flood AdvisoryOHXBedford, Giles, Lawrence, Lewis, Marshall, Maury and 1 more3 hr
Mar 17, 9:54 PM CDTSpecial Weather StatementOHXMarshall36 min
Mar 18, 5:00 AM CDTRiver Flood AdvisoryOHXBedford4 hr
Mar 18, 5:02 AM CDTRiver Flood AdvisoryOHXGiles28 hr
Mar 18, 7:17 AM CDTRiver Flood AdvisoryOHXLawrence7 hr
Mar 18, 4:22 PM CDTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne34 days

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.